Hail, Hidalgo
- When
- July 21, 6:00 PM CST
- Where
- Hidalgo County, San Manuel
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.567, -98.117
Large hail was reported by a National Weather Service Co-op observer.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 21, 6:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CDT WED JUL 21 2004 .1ST PD...STRONG TSTM OVR SAN MANUEL IN NRN HIDALGO ATTM WITH SVR ISSUED. THREE TO 4 INCH RAFL TOTALS OVR SAN MANUEL. URBAN AND SMALL STREAM FLOOD ADV OUT FOR NRN HIDALGO. DEVELOPMENT CONTINUES IN THE WRN VLY...AS UPPER SHEAR AXIS MVS OVRHD AND SEA BREEZE LLVL CONVERGENCE ASSISTS IN THE LIFTING PROCESS. BRO TO 96...MFE 99 AND HRL 98 TDY. UPDATED ZFPBRO TO REFLECT CURRENT CONVECTIVE TRENDS...LEAVING COAST DRY AND INLAND 30 PERCENT UNTIL MIDNIGHT. && PREVIOUS DISCUSSION FOLLOWS: .DISCUSSION...CURRENT CONDITIONS ACROSS DEEP SOUTH TEXAS REMAIN HOT AND DRY. ISOLATED SHOWERS CONTINUE TO DEVELOP AND QUICKLY FIZZLE OUT ALONG THE SEA BREEZE CONVERGENCE ZONE IN WILLACY AND KENEDY COUNTIES EXPECT ALL CONVECTIVE ACTIVITY WILL RAPIDLY DIMINISH AFTER SUNSET. && .SHORT TERM...AN UPPER LEVEL LOW IS CURRENTLY CENTERED ABOUT 30 MILES SOUTH OF CORPUS CHRISTI TEXAS AND IS GENERATING ISOLATED SHOWERS AND THUNDERSTORMS TO THE EAST AND NORTH OF THE LOW CENTER. THE LOW IS FORECAST TO MOVE WEST DURING THE NEXT 48 HOURS...WHICH COULD CARRY A LITTLE MORE MOISTURE AND INSTABILITY INTO DEEP SOUTH TEXAS. ISOLATED SEA BREEZE CONVECTION FORMED OVER KENEDY AND WILLACY COUNTIES TODAY...AND A SIMILAR SCENARIO IS EXPECTED TOMORROW. && .LONG TERM...SATURDAY THROUGH WEDNESDAY EXPECT THE CURRENT TREND TO CONTINUE AT MORE OR LESS THROUGH THE WEEKEND WITH HOT DAYS AND WARM OVERNIGHT TEMPERATURES. THE PRIMARY WEATHER HAZARDS INCLUDE HEAT RELATED PROBLEMS AS TEMPS REMAIN ABOVE CLIMATOLOGICAL NORMS. WAVE HEIGHT AND WINDS OVER THE COASTAL WATERS SHOULD BE MARGINAL WITH SMOOTH AND CALM CONDITIONS IN THE OVERNIGHT AND PRE DAWN HOURS. ISOLATED SHOWERS OR LATE AFTERNOON THUNDER WILL BE POSSIBLE DEPENDING ON THE STRENGTH OF LOW LEVEL CONVERGENCE ALONG THE SEA BREEZE IN ADDITION TO THE VARIABILITY OF ANY UPPER LEVEL WEAKNESS FROM 300 TO 200 MILLIBARS. WILL KEEP THE FORECAST GOING AS PREVIOUSLY POSTED. GFS AND MRF ARE HINTING AT A SLIGHT CHANGE EARLY NEXT WEEK...WITH THE RIDGE ALOFT SHIFTING THE WEST AND NORTH. THIS IMPLIES A MORE EASTERLY FLOW AT THE LOW AND MID LEVELS WHICH COULD LEAD TO INCREASING MOISTURE...CLOUDINESS AND A RETURN TO CLIMATOLOGICALLY NORMAL MAXIMUM TEMPERATURES. THE SIGNAL IS WEAK AND ADDITIONAL RUN TO RUN CONSISTENCY WITH SOME CONFIRMATION BETWEEN MODELS SUITES WILL LIKELY BE NEEDED BEFORE ADDITIONAL CHANGES ARE ADDED TO THE EXTENDED PERIODS. && UPDATED AVN AND MARINE FOLLOWS: .MARINE...THE MODELS INDICATED A CONTINUATION OF SOUTHEAST TO SOUTH WINDS AND LOW TO MODERATE SEAS THROUGH THIS FORECAST CYCLE...COMPLIMENTS OF THE CONTROLLING EFFECTS OF SURFACE HIGH PRESSURE. .AVIATION...SCT SHRAS DURING LATE PM...OTHERWISE...VFR IN MODERATE SE SFC WNDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 97 78 79 94/ 10 10 10 10 00 BROWNSVILLE 78 97 78 96 78/ 10 10 10 10 00 HARLINGEN 77 100 77 97 77/ 10 10 10 10 00 MCALLEN 77 101 77 98 77/ 00 10 05 10 00 RIO GRANDE CITY 76 101 76 100 76/ 00 00 00 05 00 SOUTH PADRE ISLAND 80 90 80 89 79/ 10 10 10 10 00 .BRO WATCHES/WARNINGS/ADVISORIES...SVR TSTM WARNING TXC215/URBAN AND SMALL STREAM FLOOD ADV. && MESO/OBS...ABBOTT SHORT TERM...64 LONG TERM...58/CAFFREY THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT WED JUL 21 2004 TXZ248>257-221100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 500 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONTINUED ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON THURSDAY. HOT WEATHER WILL CONTINUE...WITH AFTERNOON HEAT INDICES OF 105 AND ABOVE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The Brownsville radar (KBRO), 100 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
2 hail. Local standard time, as filed.
Large hail was reported by a National Weather Service Co-op observer.
Large hail was reported by local broadcast media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418114, 5418115.